Alert archive / North Dakota / Special Weather Statements in 2018
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 19, 2018, 7:35 PM CDT for Nelson County, North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2018, 7:35 PM CDT (00:35 UTC)
- Expired
- Jul 19, 2018, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Grand Forks, ND
County Nelson County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 97 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
674
WWUS83 KFGF 200035
SPSFGF
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
735 PM CDT THU JUL 19 2018
NDZ014-024-026-028-029-200115-
Griggs ND-Nelson ND-Eddy ND-Steele ND-Benson ND-
735 PM CDT THU JUL 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENSON...SOUTHERN
NELSON...NORTHERN GRIGGS...NORTHWESTERN STEELE AND EASTERN EDDY
COUNTIES UNTIL 815 PM CDT...
At 735 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Mapes to near Tokio. Movement
was southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
McVille around 750 PM CDT.
Kloten and Hamar around 805 PM CDT.
Aneta around 815 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4795 9863 4792 9862 4792 9853 4795 9852
4795 9817 4762 9781 4760 9872 4794 9906
TIME...MOT...LOC 0035Z 312DEG 24KT 4792 9822 4791 9890
$$
NCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:49 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 19, 6:49 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 649 PM CDT Thu Jul 19 2018 .UPDATE... Issued at 649 PM CDT Thu Jul 19 2018 Thunderstorms continue to move in from the north along the frontal boundary. Shear is minimal so they have mostly been producing heavy rain although some have pulsed up big enough to produce hail. Rain band continues across the southern CWA with the main upper low. Adjusted POPs this evening for what is currently going on, and have them slowly diminishing down overnight as we lose daytime heating and many of the northern storms dissipate. && .SHORT TERM...(This evening through Friday) Issued at 237 PM CDT Thu Jul 19 2018 Showers and embedded thunderstorms are ongoing this afternoon across the southern half of the CWA. New development is beginning to take shape along and ahead of a cold front that is expected to move across the region tonight. Thunderstorm chances will increase across the area as this occurs, with a few strong to severe storms possible. The main threat will be hail up to one inch in diameter along with damaging wind gusts to 60 mph. Due to relatively high surface vorticity, funnel clouds and brief landspout tornadoes could also occur. The severe threat will be short lived, however, as indices remain unfavorable for organized severe thunderstorms. High temperatures today will be rainfall and cloud cover dependent, ranging from the upper 60s to near 80 degrees. For tonight, showers and perhaps a thunderstorm will decrease in coverage along the front. Lows will fall into the upper 50s to lower 60s. Rain chances diminish as we head into Friday morning with highs on Friday expected to reach the middle to upper 70s. .LONG TERM...(Friday night through Thursday) Issued at 237 PM CDT Thu Jul 19 2018 Friday night - Saturday night: As upper-level ridging builds to the west, showers will begin to decrease in coverage as they progress eastwards and conditions turn dry late Friday. Mostly sunny skies then return for the area Saturday under high pressure. Sunday - Monday morning: By Sunday night a positively tilted mid- level trough will begin to pivot over the Dakotas initializing thunderstorm potential. Southerly flow ahead of an oncoming cold front will support increasing temperatures and moisture transport Sunday allowing for CAPE values near 2000 J/Kg and higher in addition to deep layer shear 30-50 kts. Given those parameters, severe storms are still a possibility for late Sunday into early Monday. Monday - Thursday: Conditions dry back out early Monday leaving quiet conditions under high pressure. By Tuesday afternoon a secondary shortwave will progress eastwards back into the area. This will bring rain and storm chances once again primarily for northwestern Minnesota. Still low confidence for this period. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 649 PM CDT Thu Jul 19 2018 Rain is ongoing at KFAR, KBJI, and KTVF as showers rotate around an upper low pressure system. More intense thunderstorms have been going on around KDVL, so have a mention there. Those will diminish in a few hours as the sun starts to go down. Have the southern and eastern TAF sites transitioning to VCSH this evening and then eventually drying out as the system slowly pulls away from the region. There is good model agreement on some MVFR ceilings moving in later tonight and early tomorrow morning. Have mostly 1500-2500 ft, although some lower spots are not out of the question. Think there will be enough northerly wind at 5 to 10 kts to prevent fog from forming. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...JR SHORT TERM...Lynch LONG TERM...AH/TG AVIATION...JR
Hazardous weather outlook, Jul 19, 5:06 AM CDT, 14 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 506 AM CDT Thu Jul 19 2018 MNZ001-004>009-013>017-NDZ006>008-014>016-024-026-027-054-201015- West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Towner-Cavalier-Pembina-Benson- Ramsey-Eastern Walsh County-Eddy-Nelson-Grand Forks- Western Walsh County- 506 AM CDT Thu Jul 19 2018 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...Today and Tonight Although a few showers will be possible along the Highway 2 corridor throughout the day, thunderstorm chances will increase during the late afternoon and evening hours for northeast North Dakota and northwest Minnesota. A few storms may be strong with small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorm chances increase late Sunday into early Monday morning. While details are still uncertain, a few severe storms can't be ruled out at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. MNZ002-003-022>024-027>032-040-NDZ028>030-038-039-049-052-053- 201015- Norman-Clay-Mahnomen-South Clearwater-Hubbard-West Becker- East Becker-Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- 506 AM CDT Thu Jul 19 2018 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Steady rainfall ongoing this morning across southeast North Dakota and west central Minnesota is expected to continue through the mid to late afternoon hours. Rainfall totals up to one inch are likely with locally higher amounts possible. This may cause some ponding on roadways in urban areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorm chances increase late Sunday into early Monday morning. While details are still uncertain, a few severe storms can't be ruled out at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation not expected.
In the hours before
Local storm report, Jul 19, 5:23 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
523 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HEAVY RAIN CHRISTINE 46.58N 96.81W
07/19/2018 M2.36 INCH RICHLAND ND PUBLIC
FROM PERSONAL AUTOMATED GAUGE
&&
NCLocal storm report, Jul 19, 5:27 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
527 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN 6 NNW WAHPETON 46.35N 96.66W
07/19/2018 M2.18 INCH Richland ND MESONET
FROM NDAWN NORTH OF WAHPETON
0520 PM HEAVY RAIN 3 SE CAMPBELL 46.07N 96.36W
07/19/2018 M3.49 INCH Wilkin MN MESONET
FROM NDAWN SE OF CAMPBELL
&&
NCSpecial weather statement, Jul 19, 6:50 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
650 PM CDT THU JUL 19 2018
NDZ014-024-026-028-200015-
Griggs ND-Nelson ND-Eddy ND-Benson ND-
650 PM CDT THU JUL 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENSON...
SOUTHWESTERN NELSON...NORTHWESTERN GRIGGS AND EASTERN EDDY COUNTIES
UNTIL 715 PM CDT...
At 650 PM CDT, Doppler radar was tracking a strong thunderstorm near
Warwick, or 22 miles south of Devils Lake, moving east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Warwick around 655 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4790 9893 4779 9827 4751 9843 4753 9850
4759 9850 4759 9869 4770 9907
TIME...MOT...LOC 2350Z 291DEG 30KT 4779 9882
NCSpecial weather statement, Jul 19, 6:52 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
652 PM CDT THU JUL 19 2018
NDZ014-015-024-026-054-200030-
Nelson ND-Eddy ND-Benson ND-Western Walsh County ND-Ramsey ND-
652 PM CDT THU JUL 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENSON...NELSON...
SOUTHERN RAMSEY...SOUTHWESTERN WALSH AND NORTHEASTERN EDDY COUNTIES
UNTIL 730 PM CDT...
At 652 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Whitman to Devils Lake. Movement was south at
20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Whitman around 655 PM CDT.
Lakewood Park around 700 PM CDT.
Camp Grafton around 705 PM CDT.
Fort Totten around 715 PM CDT.
St Michael and Mapes around 720 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4820 9902 4829 9805 4791 9788 4787 9788
4775 9903
TIME...MOT...LOC 2352Z 352DEG 18KT 4818 9814 4811 9889
NCLocal storm report, Jul 19, 7:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
719 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FUNNEL CLOUD GRYGLA 48.30N 95.62W
07/19/2018 MARSHALL MN BROADCAST MEDIA
PICTURE OF TWO FUNNEL CLOUDS VIA WDAY SOCIAL MEDIA
&&
NCSpecial weather statement, Jul 19, 7:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
735 PM CDT THU JUL 19 2018
NDZ014-024-026-028-029-200115-
Griggs ND-Nelson ND-Eddy ND-Steele ND-Benson ND-
735 PM CDT THU JUL 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENSON...SOUTHERN
NELSON...NORTHERN GRIGGS...NORTHWESTERN STEELE AND EASTERN EDDY
COUNTIES UNTIL 815 PM CDT...
At 735 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Mapes to near Tokio. Movement
was southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
McVille around 750 PM CDT.
Kloten and Hamar around 805 PM CDT.
Aneta around 815 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4795 9863 4792 9862 4792 9853 4795 9852
4795 9817 4762 9781 4760 9872 4794 9906
TIME...MOT...LOC 0035Z 312DEG 24KT 4792 9822 4791 9890
NCThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:32 PM CDT | Areal Flood Advisory | FGF | Grant, Otter Tail | 4 hr |
| Jul 19, 7:58 PM CDT | Special Weather Statement | FGF | Griggs | 32 min |
Nearby
Special Weather Statements in North Dakota, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.